MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DREAMWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION DREAMWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M00556161
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was under the age of 18.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2020-06471 for the associated device information.It was reported to boston scientific corporation on (b)(6) 2020 that a wallflex colonic stent was to be implanted to treat an approximately 6cm malignant colonic obstruction in the sigmoid colon during a colonoscopy with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, post patient sedation, the physician had difficulty passing the delivery system over the guidewire and had difficulty advancing the delivery system towards the anatomy.Reportedly, the dreamwire guidewire (the subject of this report) got kinked.The physician wanted to exchange the guidewire; however, when the physician attempted to remove the stent from the scope, the wallflex colonic stent (the subject of mfr.Report# 3005099803-2020-06471) deployed prematurely inside the scope.The stent was removed and the procedure was not completed as another stent was unavailable.There were no patient complication reported as a result of this event.

Brand Name
DREAMWIRE
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11100526
Report Number3005099803-2020-06375
Device Sequence Number3786215
Product Code EZB
UDI-Device Identifier08714729777861
UDI-Public08714729777861
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00556161
Device Catalogue Number5616
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2020
Initial Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1